MAUDE Adverse Event Report: GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR

GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR
Model Number EIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported with an issue of the "inner sheath damaged tip".The issue occurred during reprocessing.According to the report, the damage was noticed while reprocessing the item and was received in the department without any patient information or issues with the surgery.No further information was provided.No harm was reported.No patient harm, no user injury reported.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation found the reported issue was confirmed.The sheath tip was broken, sharp, and deformed.No additional defects/failures were noted.Device history records (dhrs) were reviewed and showed the product met all specifications upon release.Manufacturing date: november 2018.The final manufacturing date was not provided in the dhrs.Based on the device inspection findings and the incident information provided , the damage which occurred was most likely due to user mishandling during device reprocessing.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip is addressed in the device ifu (instructions for use, rev 99-1033_fk).The ifu states, "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments, or allow them to be struck by other objects." (warnings#1, page 4); " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (warnings#3, page 4) olympus will continue to monitor complaints for this device.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer (Section G)
GYRUS ACMI, INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16319736
Report Number1519132-2023-00007
Device Sequence Number15451985
Product Code FAS
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIS-HCF25
Device Lot NumberKB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown